Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Having tonsillitis. On antibiotics. Pain not getting cured and ear started hurting. Looking for solution

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
hi, i have the tonsillitis it's been 3 days, on the second day i went to the Dr. he gave me pen. antibiotics. I have been on it for about 36 hours. and the pain on my throat is not going away and now my ears are hurting! what can i do.
i'm sucking on popsicles, taking losanges, cold water. advils, tylenol. nothing seems to work.
thank you
Posted Thu, 16 Aug 2012 in Ear, Nose and Throat Problems
Answered by Dr. Chandra Shekhar Sharma 25 minutes later

Welcome to XXXXXXX

Thanks for posting your query.

Neither you should suck lozenges etc., nor drink cold water.

Drug resistance is common.

It will be better, if you can get your throat swab tested for Culture and Sensitivity.

It will identify causative organism and effective antibiotics against it.

You should do gurgles with warm water/Betadine gurgle, and take some anti-inflammatory analgesic.

For earache you should consult an ENT specialist, so that he can examine your ear and prescribe accordingly.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, I would be happy to discuss those with you as well.

With good wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor